|Atripla switched to Viramune and Truvada
Nov 3, 2009
I was switched from Atripla to Viramune and Truvada about 7 months ago by my doctor. We were hoping to decrease the amount of depression I was suffering from. The switch seemed to help because I was able to stop taking both of my anti-depressant medications and my partner feels that I am less depressed. These are all good things. My concern is that ever since switching my T-Cell count and percentage have dropped on each of the 3 subsequent tests.
3/25 T-Cell 248 (19.1%) undetectable 5/5 T-Cell 278 (18.5%) undetectable 7/22 T-Cell 261 (17.4%) undetectable 10/27 T-Cell 240 (16.0%) undetectable
He says there is no need to worry and because the sustiva and viramune are so similar that it isn't the reason for the decline. What are your thoughts
Response from Dr. McGovern
I am also not very concerned since I am assuming that you still have viral suppression. I would characterize your changes as a "plateau". They are not really consistent with a decline per se.
However, they certainly need follow-up. If the trend continues, you may want to discuss an alternative regimen in the future...But, there is no rush to do so just yet. You can start to discuss alternative regimens in the meantime since there are certainly many options.
As for your liver, several studies have shown that switching to nevirapine when you have viral suppression does not seem to cause hepatotoxicity which is great news.
pls read dear dr. Mc.Govern...
- Are Swelling Of The Feet And Ankles Symptoms Of Neuropathy?
- How Easy Is It For A Man To Get Hiv From A Woman?
- Are Fever Aches Sleepiness And No Appetite Symptoms Of Aids?
- Are High Alt And Ast Indicative Of Hiv?
- Possibility Of Getting Hiv From Spitting In Food
- What To Take To Suppress Genital Herpes?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.